After the last Chemoembolization disaster, my scheduled Removab treatment was put on hold. Hallwang refused to offer the treatment till I recovered from the last TACE and resulting complications. Hallwang wanted to send me home for 3 weeks, but considering the shape that I was in, I decided that I needed to stay.
Two weeks later I recovered enough and Removab was back on the menu. I was hoping for a smooth ride, but since this is me we are talking about, I should have known better.
The first cycle I was started on a 10 microgram dose. This was quite uneventful. I had no fevers and only side effect, I felt a little more tired than usual. The blood work the following day did not show anything interesting either.
For the second cycle, the dose was increased to 20 micrograms. This time things were quite different. I had a reasonable reaction, but nothing too serious. Sustained fever in the high 39 degree Celsius range and a headache.
The third cycle, the dose was kept the same at 20 micrograms, but this time again no physical reaction. Looks like I am building up immunity to the removab antibodies.
Up to now all pretty standard.
One of the side effects of Removab is pale stool and dark orange urine. This usually lasts for a few days and is caused by the liver damage Removab causes. Basically bilirubin is not cleared by the liver and little or no bile is excreted into the digestive tract, hence the pale stool.
And this is where my problems start. Its now been 10 days since my last Removab and things have not improved. My stool is still very pale yellow, almost white. My urine is a nasty shade of orange as the kidneys struggle to do the job that the liver can not. My bilirubin levels are 4 times normal range and I am turning a nice shade of yellow. The whites of my eyes are now the yellows of my eyes.
In addition, my liver has been very swollen and painful, making my life miserable.
I cancelled TACE #5 which was due yesterday and am back at Hallwang trying to put the liver back together somehow. Getting some stem cells to help the liver regenerate, and various liver support IVs like: Hepa Mertz, Hepa Baxter, Glutathion, etc.
Hope it helps.